Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 18, 2006, 2:13 AM MST for 4 counties in Wyoming. It was in force for 14 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2006, 2:13 AM MST (09:13 UTC)
- Expired
- Feb 1, 2006, 7:59 AM MST
- In force
- 14 days
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 180913 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 213 AM MST WED JAN 18 2006 WYZ019-181600- /O.NEW.KRIW.HW.W.0005.060118T0913Z-060118T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 213 AM MST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. STRONG WEST WIND AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. VEHICLE OPERATORS SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS...ESPECIALLY ALONG HIGHWAY 220 FROM MUDDY GAP TO CASPER AND ALONG HIGHWAY 287 OVER BEAVER RIM. $$ WYZ003-181600- /O.NEW.KRIW.HW.W.0005.060118T0913Z-060118T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 213 AM MST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. WINDS GUSTS OF 93 MPH WERE RECORDED NEAR CLARK EARLY THIS MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS OVER 70 MPH WILL CONTINUE ALONG AREAS OF HIGHWAY 120 NORTH OF CODY THIS MORNING. VEHICLE OPERATORS SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS ALONG HIGHWAY 120 FROM NEAR THE JUNCTION OF CHIEF JOSEPH HIGHWAY 296 NORTH TO THE MONTANA BORDER THIS MORNING. $$
7 follow-up statements
000 WWUS75 KRIW 181246 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 546 AM MST WED JAN 18 2006 WYZ003-181400- /O.CAN.KRIW.HW.W.0005.000000T0000Z-060118T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 546 AM MST WED JAN 18 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. $$ WYZ019-181900- /O.CON.KRIW.HW.W.0005.000000T0000Z-060118T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 546 AM MST WED JAN 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WEST WIND AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. VEHICLE OPERATORS SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS...ESPECIALLY ALONG HIGHWAY 220 FROM MUDDY GAP TO CASPER AND ALONG HIGHWAY 287 OVER BEAVER RIM. $$ AEM
000 WWUS75 KRIW 181734 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1034 AM MST WED JAN 18 2006 WYZ019-181845- /O.CAN.KRIW.HW.W.0005.000000T0000Z-060118T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1034 AM MST WED JAN 18 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE STILL POSSIBLE OVER THE AREA THIS MORNING. WINDS SHOULD SLOWLY DECREASE DURING THE AFTERNOON. VEHICLE OPERATORS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 220 FROM MUDDY GAP TO CASPER AND ALONG HIGHWAY 287 OVER BEAVER RIM. $$
000 WWUS75 KRIW 311143 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 443 AM MST TUE JAN 31 2006 ...HIGH WINDS POSSIBLE IN CODY FOOTHILLS AND EAST CENTRAL WYOMING LATE TONIGHT THROUGH WEDNESDAY... .STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE GRADIENT WILL POSSIBLY BRING HIGH WINDS TO THE CODY FOOTHILLS AFTER MIDNIGHT TUESDAY THROUGH WEDNESDAY MORNING...WITH STRONG WINDS POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA DURING THE DAY WEDNESDAY. WYZ003-312300- /O.CON.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 443 AM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. STRONG WINDS MAY DEVELOP IN THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE CLARK AREA WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ019-020-312300- /O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 443 AM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TEAM RIW
000 WWUS75 KRIW 312114 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MST TUE JAN 31 2006 ...HIGH WINDS POSSIBLE IN CODY FOOTHILLS AND EAST CENTRAL WYOMING LATE TONIGHT THROUGH WEDNESDAY... .STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE GRADIENT WILL POSSIBLY BRING HIGH WINDS TO THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY MORNING...WITH STRONG WINDS POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA DURING THE DAY WEDNESDAY. WYZ003-010700- /O.CON.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 214 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY MORNING. STRONG WINDS MAY DEVELOP IN THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 AM AND 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE POSSIBLE IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ019-020-010700- /O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 214 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AEM
000 WWUS75 KRIW 010433 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 933 PM MST TUE JAN 31 2006 ...HIGH WINDS LIKELY IN CODY FOOTHILLS AND EAST CENTRAL WYOMING LATE TONIGHT THROUGH WEDNESDAY... .STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY MORNING...WITH STRONG WINDS POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA DURING THE DAY WEDNESDAY. WYZ003-011200- /O.UPG.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/ /O.NEW.KRIW.HW.W.0007.060201T0700Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 933 PM MST TUE JAN 31 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL LIKELY DEVELOP IN THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 AM AND 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-020-011200- /O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 933 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST WEDNESDAY THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST WEDNESDAY THROUGH WEDNESDAY AFTERNOON. STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FRIEDERS
000 WWUS75 KRIW 010958 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MST WED FEB 1 2006 WYZ003-011500- /O.CON.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 258 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WINDS HAVE DEVELOPED IN THE HIGHER FOOTHILLS WEST AND NORTHWEST OF CODY EARLY THIS MORNING WITH WIND GUSTS OF 50 TO 60 MPH REPORTED. THESE STRONG WINDS ARE STILL EXPECTED TO DEVELOP ACROSS THE LOWER FOOTHILLS AREA BETWEEN CODY AND CLARK THIS MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 AM AND 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-020-011500- /O.EXT.KRIW.HW.A.0005.060201T1500Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 258 AM MST WED FEB 1 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 8 AM MST THIS MORNING THROUGH THIS AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 AM MST THIS MORNING THROUGH THIS AFTERNOON. STRONG WINDS ARE STILL POSSIBLE FROM MUDDY GAP THROUGH THE CASPER AREA TODAY. THE WINDS SHOULD CONTINUE TO INCREASE THROUGH THE MORNING HOURS WITH HIGH WINDS POSSIBLE AFTER 8 AM. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TEAM RIW
000 WWUS75 KRIW 011459 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 759 AM MST WED FEB 1 2006 WYZ019-020-011600- /O.CAN.KRIW.HW.A.0005.060201T1500Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 759 AM MST WED FEB 1 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WATCH. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH WILL STILL BE POSSIBLE ALONG HIGHWAY 220 FROM MUDDY GAP TO THE SOUTHWEST SIDE OF CASPER TODAY. WINDS ARE ANTICIPATED TO REMAIN BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELED. $$ WYZ003-011900- /O.CON.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 759 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WINDS HAVE DEVELOPED IN THE HIGHER FOOTHILLS WEST AND NORTHWEST OF CODY EARLY THIS MORNING WITH WIND GUSTS OF 70 TO 80 MPH REPORTED. THESE STRONG WINDS ARE STILL EXPECTED TO CONTINUE ACROSS THE LOWER FOOTHILLS AREA BETWEEN CODY AND CLARK THIS MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 80 MPH ARE LIKELY IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAHN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 17, 10:55 PM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 17, 10:55 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1055 PM MST TUE JAN 17 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY... WINDS AT MOUNTAIN TOP LEVEL NO LONGER APPEAR TO BE CONDUCIVE FOR A HIGH WIND/BREAKING MOUNTAIN WAVE EVENT IN THE LANDER FOOTHILLS TONIGHT THROUGH WEDNESDAY MORNING. THUS HAVE DECIDED TO CANCEL THE HIGH WIND WATCH FOR LANDER. SHOULD STILL SEE GUSTS OF 40 TO 45 MPH ACROSS MUCH OF CENTRAL AND SOUTHERN WY TONIGHT AND WEDNESDAY MORNING...HOWEVER...CONSIDERING THE RIGHT FRONT QUAD OF THE STRAIGHT JET MAX WILL AFFECT SOUTHERN AND CENTRAL WY ALONG WITH H7 WINDS OF 50 KNOTS OVER NORTHERN SWEETWATER CO. LAST NIGHT/THIS AM SNOWFALL RANGED FROM 1 TO 3 INCHES IN THE VALLEYS AND 2 TO 4 INCHES IN THE MOUNTAINS PER REPORTS AT MIDDAY. THE NEXT BATCH OF MOISTURE IS APPROACHING THE FAR WEST AT 22Z AHEAD OF THE MAIN TROF THAT WILL BE MOVING TOWARD THE CENTRAL ROCKIES WED AND OUT OF THE AREA WED NT. GOOD ISENTROPIC LIFT FORECAST THRU ABOUT 12Z WED OUT WEST. THE BEST UPPER SUPPORT SLIDES SOUTH WITH TIME WED AS TROF AXIS MOVES ACROSS. HAVE HOISTED WINTER STORM WARNINGS/SNOW ADVISORIES FOR MUCH OF WESTERN WYOMING TONIGHT THROUGH WED. WIND IN THE HIGH COUNTRY WILL BE ON THE INCREASE TONIGHT INTO WED WHICH WILL CREATE BLOWING AND DRIFTING SNOW. DO EXPECT SOME LT SNOW OVER THE SOUTHERN ZONES LATE TONIGHT INTO WED WITH 1 TO 3 INCHES POSSIBLE. OTHERWISE BREEZY AREAS CENT AND EAST ZONES WED WITH ISOLATED RAIN/ SNOW SHOWERS IN THE PM HOURS. SNOW FOR WED NT IN THE MTS AS TROF MOVES THROUGH AND LEFT CHANCE OF SNOW FOR LOWER ELEVATIONS. ANOTHER SHORTWAVE IN THE COLD NW FLOW FOR THU NT INTO FRI MORNING WILL SPREAD ANOTHER CHANCE OF SNOW TO THE WY MTS THU INTO FRI MORNING. RAISED THE CHANCE OF SNOW IN THE MTS WITH A SLIGHT CHANCE IN THE LOWER ELEVATIONS FOR NOW. STILL THE POTENTIAL FOR SNOW SHOWER BANDS IN NATRONA COUNTY FRI MORNING BEHIND THE TROUGH. OTHERWISE A BREAK IN THE SNOW FRI AFTERNOON FOR THE MTS OF THE WEST. THE OTHER CONCERN IS THE HIGH WIND THREAT FOR THE LANDER FOOTHILLS LATE TONIGHT AND WED MORNING. PREVIOUS SHIFT DISCUSSED THE POSSIBILITY OF STRONG WINDS MIXING DOWN WITH THE TROF PASSAGE. IT APPEARS A MTN WAVE EVENT IS NOT LIKELY BUT DOWNWARD FORCING AND 700MB WIND FORECAST COULD LEAD TO SOME HIGH GUSTS. WILL LET EVENING SHIFT LOOK AT 00Z MODELS AND DECIDE WHETHER TO UPGRADE OR DELAY IT. AS FOR TEMPS MILD AHEAD OF TROF WED THEN COOLER HIGHS THU/FRI AS 700MB TEMPS DROP TO MORE SEASONAL LEVELS. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... PROGRESSIVE FLOW CONTINUES INTO THE WEEKEND WITH A FAST-MOVING SHORTWAVE MOVING ACROSS THE AREA FRIDAY NIGHT BRINGING ANOTHER SHOT OF SNOW TO THE WEST. A SPLIT FLOW RETURNS AFTERWARDS WITH DIGGING CLOSED LOW DIVING ACROSS NORTHERN CALIFORNIA INTO WESTERN ARIZONA SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH WEAKER NORTHERN STREAM WAVE MOVING ACROSS NORTHERN WYOMING SUNDAY. WEST NORTHWEST FLOW CONTINUES INTO EARLY NEXT WEEK WITH SOME MODERATION IN TEMPERATURES. THUS SOME SNOW SHOWERS LIKELY TO LINGER OVER THE FAR WEST IN THIS PATTERN ALTHOUGH IT IS NOT FAVORABLE FOR SIGNIFICANT ACCUMULATIONS. TEMPERATURES TO BE CLOSER TO NORMAL THROUGH SATURDAY WITH H7 TEMPERATURES AVERAGING -12C RESULTING IN HIGHS MOSTLY IN THE 25F TO 35F RANGE WITH A RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES SUNDAY THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR PARTS OF FAR WEST WYOMING TONIGHT AND WEDNESDAY...WY ZONES 12>14..23..24. SNOW ADVISORY TONIGHT AND WEDNESDAY FOR PARTS OF FAR WEST WYOMING...WY ZONES 01..02..15..25..27. && SHORT TERM...AR/LIPSON LONG TERM...AEM
Hazardous weather outlook, Jan 17, 10:44 PM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1044 PM MST TUE JAN 17 2006 WYZ001>020-022>030-181200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1044 PM MST TUE JAN 17 2006 ...WINTER STORM WARNINGS AND SNOW ADVISORIES ARE IN EFFECT TONIGHT THROUGH WEDNESDAY FOR MUCH OF WESTERN WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SNOW WILL OCCUR ACROSS WESTERN WYOMING TONIGHT...BECOMING HEAVY AT TIMES. THIS WILL BE ANOTHER ROUND OF SIGNIFICANT ACCUMULATING SNOW FOR THE WESTERN WYOMING MOUNTAINS AND SOME OF THE VALLEYS. ALSO... WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL BE COMMON AT MOUNTAIN PASS LEVEL. THIS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THE COMBINATION OF SNOW AND STRONG WIND WILL MAKE TRAVELLING DANGEROUS ON TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE IN WESTERN WYOMING WEDNESDAY AND WEDNESDAY NIGHT. MOUNTAIN LOCATIONS HAVE THE POTENTIAL TO RECEIVE 7 TO 12 INCHES OF SNOW...WITH VALLEY LOCATIONS PICKING UP 4 TO 7 INCHES OF SNOW. TRAVELLERS SHOULD BE PREPARED FOR WINTRY DRIVING CONDITIONS IN WESTERN WYOMING. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS WEDNESDAY TO THE NATIONAL WEATHER SERVICE. TRIW
In the hours before
Special weather statement, Jan 17, 8:35 PM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 835 PM MST TUE JAN 17 2006 WYZ001>020-022>030-180500- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 835 PM MST TUE JAN 17 2006 ...ANOTHER WINTER STORM WILL BRING HEAVY SNOW TO WESTERN WYOMING THROUGH WEDNESDAY... THE EARLY FRINGES OF THE LATEST WINTER STORM HAS BROUGHT THE FOLLOWING SNOWFALL AMOUNTS THROUGH 8 PM TUESDAY EVENING. LINCOLN COUNTY... SALT RIVER SUMMIT SNOTEL... 5 INCHES. COTTONWOOD CREEK SNOTEL... 5 INCHES. ALPINE... 5 INCHES. THAYNE... 4 INCHES. WILLOW CREEK SNOTEL... 4 INCHES. AFTON 5 WEST... 3 INCHES. AFTON... 2.5 INCHES. SUBLETTE COUNTY... BLIND BULL SUMMIT SNOTEL... 2 INCHES. BONDURANT... 1 INCH. SWEETWATER... ROCK SPRINGS... 1 INCH. TETON COUNTY... MOOSE... 4.5 INCHES. PHILLIPS BENCH SNOTEL... 4 INCHES. JACKSON RAYMER... 4 INCHES. JACKSON MID MOUNTAIN... 4 INCHES. WILSON... 3 TO 4 INCHES. ALTA... 2 INCHES. JACKSON... 2 INCHES. SKRBAC
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.